42 0

Incidence of taxane-induced peripheral neuropathy receiving treatment and prescription patterns in patients with breast cancer

Title
Incidence of taxane-induced peripheral neuropathy receiving treatment and prescription patterns in patients with breast cancer
Author
이주연
Keywords
Docetaxel; Paclitaxel; Peripheral neuropathy; Breast cancer; Treatment; QUALITY-OF-LIFE; DOUBLE-BLIND; PHASE-III; CHEMOTHERAPY; MANAGEMENT; TRIAL; PACLITAXEL; SURVIVORS; SYMPTOMS; PREVENTION
Issue Date
2017-05
Publisher
SPRINGER
Citation
SUPPORTIVE CARE IN CANCER, v. 25, No. 7, Page. 2241-2248
Abstract
Taxane-induced peripheral neuropathy (TIPN) can affect quality of life and treatment outcomes in breast cancer patients. Despite the high incidence, treatment of PN has not been established. This study aimed to evaluate the incidence, risk factors, and prescribing pattern of TIPN receiving pharmacologic treatment in real-world practice. We conducted a retrospective chart review of 1629 breast cancer patients who received taxanes at the Seoul National University Hospital from July 2012 to June 2014. We determined the incidence and predictors for TIPN treated with anti-neuropathic pain medications during taxane treatment and the 1-year follow-up period after discontinuation of taxanes. The prescribing pattern of anti-neuropathic drugs was also analyzed. A total of 1516 patients with breast cancer were included, and the incidence of TIPN receiving treatment was 21.9% overall, with 42.2% of patients using paclitaxel and 15.8% using docetaxel. The median time to the first anti-neuropathic pain medication prescribed from the start of taxane treatment was 64 days and was significantly earlier in the paclitaxel group. In 21% of patients, TIPN treatment was started after the end of taxane treatment. Identified risk factors for TIPN were paclitaxel use (vs. docetaxel), old age, overweight, metastatic (vs. non-metastatic) breast cancer, and possibly a 3-weekly taxane schedule (vs. weekly). Gabapentin and pregabalin accounted for 71.7 and 24.3% of total use of anti-neuropathic agents, respectively. One-fifth of breast cancer patients who were treated with taxane-based chemotherapy experienced TIPN receiving treatment, and its risk factors were paclitaxel use, old age, overweight, and metastatic cancer.
URI
https://link.springer.com/article/10.1007/s00520-017-3631-xhttp://repository.hanyang.ac.kr/handle/20.500.11754/72069
ISSN
0941-4355; 1433-7339
DOI
10.1007/s00520-017-3631-x
Appears in Collections:
COLLEGE OF PHARMACY[E](약학대학) > PHARMACY(약학과) > Articles
Files in This Item:
There are no files associated with this item.
Export
RIS (EndNote)
XLS (Excel)
XML


qrcode

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

BROWSE